Alert archive / Wisconsin / Small Craft Advisories in 2026

Small Craft Advisory 16, NWS Green Bay, WI

February 17, 2026

NWS Green Bay, WI issued this small craft advisory at Feb 17, 2026, 3:39 AM CST. It took effect at Feb 18, 2026, 10:34 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2026, 3:39 AM CST (09:39 UTC)
In effect from
Feb 18, 2026, 10:34 AM CST
Expired
Feb 18, 2026, 10:00 PM CST
In force
11 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 10:53 PM CST, 4 hours 46 minutes earlier. Its key messages:

  • Record/near record warmth continues for the remainder of the day, with temperatures in the low to mid 50s observed this afternoon.
  • Hazardous travel is expected over northern Wisconsin Tuesday night through Wednesday due to a combination of freezing rain, sleet, and snow. Winter weather headlines are likely.
  • A second system is expected to bring a more widespread round of accumulating snow to the region Thursday and Friday.
Area forecast discussion, Feb 16, 10:53 PM CST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1053 PM CST Mon Feb 16 2026

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Record/near record warmth continues for the remainder of the
  day, with temperatures in the low to mid 50s observed this
  afternoon.

- Hazardous travel is expected over northern Wisconsin Tuesday
  night through Wednesday due to a combination of freezing rain,
  sleet, and snow. Winter weather headlines are likely.

- A second system is expected to bring a more widespread round of
  accumulating snow to the region Thursday and Friday.

&&

.DISCUSSION...
Issued at 1137 AM CST Mon Feb 16 2026

Precip chances... Primary focus for this forecast cycle continues
to be on a potent wintry system that is set to bring a slew of
precip types to northeast Wisconsin beginning Tuesday evening. A
strong upper trough ejects from the Intermountain West early on
Tuesday, resulting in cyclogenesis over the northern Plains
Tuesday afternoon. The surface low then tracks over the
upper Mississippi Valley at near record low relative to climo,
weakening slightly upon arrival. Precip type will start as rain
for most Tuesday evening as an initial push of WAA keeps the 540
line off to our north, though a surge of colder air on the back
end of the low will spur height falls over the Northwoods late
Tuesday night. As such, this looks like a favorable setup for
mixed precip types. As 850 mb temps reach +2 to 4C early Wednesday
morning, a Hudson Bay high to the north will feed in much colder
air at the surface, resulting in a classic freezing rain profile
for areas along/north of Hwy 8. Greatest chance (40 to 70%) for a
glazing of ice will be over Vilas, Oneida, and Forest counties,
with a lesser signal (20 to 40%) existing for a tenth of an inch
of ice. Meager elevated instability may even support a rumble or
two of thunder late Tuesday night. Opted to increase SLRs slightly
during the late Tuesday into Wednesday period as greater lift
arrives and potential for dynamic cooling of the column arises.
Snowfall amounts have come up slightly as a result, with the
highest totals (3 to 5", locally higher) concentrated along the
Upper Peninsula border. Overall, looking like a pretty slam dunk
Advisory event, though we should remain below warning criteria in
most places.

Another system is progged to lift north from the central Plains
end of week as the 500 mb wave train remains full steam ahead.
Temperatures should be slightly colder during this time, favoring
a better setup for widespread accumulating snow. Though ensembles
still show a decent spread in both timing and track of the low
this far out, current thinking is that it would be rather
difficult to take a miss from this system. Will obviously need to
be monitored in the coming days for snowfall amounts, as the
interquartile range remains rather large at this time.

Temperatures... Record/near record warmth continues this
afternoon, with temperatures reading in the low to mid 50s for
many as boundary layer mixing taps into 925 mb temps of +6 to 8C.
Only limiting factor to the temperature forecast would be mid-
level clouds that are already present over some areas as of early
this afternoon. Above normal (though not record) temperatures
then continue throughout the work week, moderating back to near
normal by the weekend as high pressure settles over the upper
Midwest.

Wind/fog... Light winds and partial clearing may result in patchy
fog development tonight as winds attempt to decouple, though
CAM consensus doesn't seem to be present. However, would venture
to say that fog should perform slightly better than in previous
overnight periods as decent moisture gets trapped under a near-
surface inversion. Winds then veer to easterly and ramp up
Tuesday afternoon as the pressure gradient tightens up over the
eastern half of the state. Surface gusts to 30 mph will be
possible on land, with gales possible over our northern marine
zones.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1053 PM CST Mon Feb 16 2026

Main concerns in the TAF period will be some patchy fog near the
Lake Michigan shoreline and the northwoods tonight and the arrival
of an active weather system Tuesday night. Patchy fog has already
developed along the shoreline areas, so included a mention for the
fog in MTW and GRB. Confidence on fog for the northwoods has once
again increased, so brought back the a TEMPO for RHI to include
some lower visibility should fog return.

Better flying conditions are then expected for most of the day
Tuesday before active weather returns Tuesday evening. Expect
lowering ceilings by 00Z Tuesday, with rain spreading into the
area shortly after. This should bring conditions down to IFR for
the overnight period. Wintry precipitation could mix in at times
as well, beyond the current TAF with the best chance for a mix
occurring further north towards RHI. The onset of this system will
also see very strong winds arrive in the lower levels, so LLWS
will become a concern at all terminals Tuesday night.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Goodin
AVIATION.......Uhlmann
Hazardous weather outlook, Feb 16, 2:10 PM CST, 13 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
210 PM CST Mon Feb 16 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
210 PM CST Mon Feb 16 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Patchy fog may reduce visibilities and impact travel for
motorists late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Visibility reductions from patchy fog will be possible through
Tuesday morning.

Hazardous travel is expected over northern Wisconsin Tuesday night
through Wednesday due to a combination of freezing rain, sleet,
and snow. Several inches of snow will be possible along the Upper
Peninsula border. An isolated thunderstorm will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-172015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
210 PM CST Mon Feb 16 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Patchy fog may reduce visibilities and impact navigation late
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Wind gusts may approach gale force over the northern Door
Peninsula late Tuesday night into Wednesday morning.

Recent mild temperatures combined with gusty east winds will
result in an increased ice floe risk over the bay of Green Bay.

Goodin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:11 AM CSTWinter Weather AdvisoryGRBFlorence, Forest, Langlade, Marinette, Oconto, Oneida and 1 more33 hr
Feb 17, 3:39 AM CSTGale WarningGRB31 hr

Nearby

Small Craft Advisories in Wisconsin, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.